MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CUSTOM 4.0 TTS FLEXTEND NS + 1/EA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. CUSTOM 4.0 TTS FLEXTEND NS + 1/EA; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT19HN40NGF023N
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the silicone was peeling off from the hub.There was patient involvement and no patient harm reported.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.Visual inspection by the unaided eye and under normal plant lighting confirmed the silicone could be pulled away from the connecter.Using a dinolight, magnified pictures were taken after the silicone had been manipulated by several investigators (quality, molding, and assembly) and contributed to additional tearing / peeling of the silicone that is present in the pictures.It is believed that there may have been a short shot / void that occurred in the molding process that escaped detection during the in-process and final inspections.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
CUSTOM 4.0 TTS FLEXTEND NS + 1/EA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19932153
Report Number1824231-2024-00071
Device Sequence Number2760690
Product Code JOH
UDI-Device Identifier15019517200812
UDI-Public(01)15019517200812(17)290514(10)GB020993
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFT19HN40NGF023N
Device Lot NumberGB020993
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age12 MO
Patient SexFemale
Patient Weight10 KG